Day, M. M., James, R. C., and Swaminathan, S., Normed linear spaces that are uniformly convex in every direction, Can. J. Math, (to appear).
Day, M. M., Reflexive Banach spaces not isomorphic to uniformly convex spaces, Bull. Amer. Math. Soc.
47 (1941), 313–317.
Garkavi, A. L., The best possible net and the best possible cross-section of a set in a normed space, Izv. Akad. Nauk SSSR Ser. Mat. (1962), 87-106.
Zizler, V., On some rotundity and smoothness properties of Banach spaces (to appear in Dissertiones Math. Rozprawy Mat.).